Alert archive / Florida / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at May 7, 1999, 5:42 AM CDT for Bay County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 1999, 5:42 AM CDT (10:42 UTC)
- Expired
- May 7, 1999, 9:40 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Bay County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 071042 FFWTLH FLC005-071440- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 642 AM EDT FRI MAY 7 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WARNING FOR... BAY COUNTY IN NORTHWESTERN FLORIDA * UNTIL 940 AM CDT (1040 AM EDT) AT 540 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL CONTINUING ACROSS BAY COUNTY. RECENT RAINFALL ESTIMATES INDICATED THAT UP TO 6 INCHES HAVE FALLEN SINCE 2 AM CDT. THIS EXTREMELY HEAVY RAIN WILL LIKELY CONTINUE FOR THE NEXT SEVERAL HOURS. BAY COUNTY OFFICIALS REPORTED FLOODING IN SEVERAL STREETS IN PANAMA CITY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO SWEEP MOST CARS AWAY. REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:28 AM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 7, 3:28 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 428 AM EDT FRI MAY 7 1999 MODELS LATE AND HAVE BEEN BUSY...TORNADIC THUNDERSTORM JUST OFF PANAMA CITY BEACH ATTM AS ACTIVITY HAS INCREASED AGAIN ACROSS THE AREA. SATTELITE IMAGERY SHOWS COOLING TREND OF CLOUD TOPS AND AN INCREASE IN AREAL COVERAGE MAINLY WEST OF THE APALACHICOLA RIVER. ETA AND NGM LOOKED CLOSE AGAIN THIS RUN. UPPER TROF OVER EAST CENTRAL U.S. LIFTS OUT SLOWLY AS AN UPPER RIDGE MOVES INTO CENTRAL U.S. SW FLOW ALOFT WILL GRADUALLY BECOME MORE ZONAL BY THE END OF THE PERIOD. WARM MOIST SOUTHERLY FLOW WILL CONTINUE TODAY ACROSS THE COUNTY WARNING AREA. 00Z TLH SOUNDING SHOWED MID LEVEL DRY SLOT THAT HAS LIKELY STEEPENED LAPSE RATES. TLH VAD WIND PROFILE SHOWS DECENT VEERING BUT WIND SPEEDS NOT THAT IMPRESSIVE. ETA MODEL INDICATES AN OMEGA BULLSEYE AT 18Z THIS AFTERNOON OVER TLH. RIGHT REAR QUAD OF JET SETS UP OVER THE AREA SAME TIME. EXPECT ANOTHER ROUND OF THUNDERSTORMS THIS AFTERNOON WITH SOME POSSIBLE SEVERE AGAIN AS SPC HAS PLACED THE WHOLE CWA IN A SLIGHT RISK. TLH 85 63 88 56 7310 PFN 79 64 81 67 8300 DHN 81 59 86 63 7300 ABY 82 59 88 60 7300 VLD 88 63 87 60 7400 EDMONSTON
In the hours before
Special weather statement, May 7, 5:00 AM CDT, 42 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161- GMZ750-755-770-775-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT FRI MAY 7 1999 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER PARTS OF SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN ALABAMA...SOUTHERN GEORGIA AND MUCH OF THE FLORIDA BIG BEND AREA. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND SPREAD TO THE EAST TODAY. TORRENTIAL DOWNPOURS...LARGE HAIL...STRONG GUSTY WINDS... FREQUENT LIGHTNING AND A FEW TORNADOES WILL BE POSSIBLE WITH THE THUNDERSTORMS. SPOTTERS HAVE BEEN ACTIVATED TODAY. WEATHER CONDITIONS SHOULD BE MONITORED TODAY. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE WEB SITE ON THE INTERNET AT HTTP://WWW.NWS.FSU.EDU/ MME
Special weather statement, May 7, 5:00 AM CDT, 42 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-142>148-155>161- GMZ750-755-770-775-071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EDT FRI MAY 7 1999 ...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE OVER PARTS OF SOUTHEAST ALABAMA...SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND TODAY AND TONIGHT... THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHERN ALABAMA...SOUTHERN GEORGIA AND MUCH OF THE FLORIDA BIG BEND AREA. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND SPREAD TO THE EAST TODAY. TORRENTIAL DOWNPOURS...LARGE HAIL...STRONG GUSTY WINDS... FREQUENT LIGHTNING AND A FEW TORNADOES WILL BE POSSIBLE WITH THE THUNDERSTORMS. SPOTTERS HAVE BEEN ACTIVATED TODAY. WEATHER CONDITIONS SHOULD BE MONITORED TODAY. FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT THE NATIONAL WEATHER SERVICE WEB SITE ON THE INTERNET AT HTTP://WWW.NWS.FSU.EDU/ MME
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:07 AM CDT | Tornado Warning | TAE | Bay | 33 min |
| May 7, 2:46 AM CDT | Tornado Warning | TAE | Bay | 59 min |
| May 7, 3:44 AM CDT | Tornado Warning | TAE | Jackson | 31 min |
| May 7, 4:13 AM CDT | Tornado Warning | TAE | Bay | 32 min |
| May 7, 4:51 AM CDT | Severe Thunderstorm Warning | TAE | Bay | 34 min |
| May 7, 6:20 AM CDT | Tornado Warning | TAE | Gulf | 35 min |
Nearby
Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.